MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING

BOSTON SCIENTIFIC CORPORATION WOLVERINE CORONARY CUTTING BALLOON; CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Model Number 3854
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age at time of event: (b)(6).
 
Event or Problem Description
It was reported that the balloon ruptured.The 99% calcific type stenosed target lesion was located in the proximal right coronary artery.A 10mmx3.00mm wolverine cutting balloon was selected for use.Upon first inflation, it was apparent that the balloon had ruptured due to the inability of the balloon to maintain nominal pressure.The balloon was then removed without any complication and was replaced with another of the same.The new device went to the same location without complication and the desired results were achieved.Stent was placed to cover treated area and patient is resting comfortably post procedure.Per operators impressions, the balloon must have snagged on some calcium and caused the tear initially.
 
Event or Problem Description
 
Additional Manufacturer Narrative
A2.Age at time of event- 60 plus.Device evaluated by manufacturer: the device was returned for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The balloon was found to have solidified media present.In order to soften this media and to allow for the functional inflation test, the device was placed in the water bath.Once removed from the bath, the device was attached to an encore inflation unit, positive pressure was applied, and liquid was observed to be leaking from a balloon pinhole located approximately 4mm proximally from the proximal marker band.An examination of the balloon material and proximal marker band identified no issues which could potentially have contributed to this complaint.The rated burst pressure for this device is 12 atmospheres as per wolverine specification.A visual and tactile examination found no kinks or damage to the hypotube of the device.The marker bands, tip and blades of the device were visually and microscopically examined, and no issues were noted with the device that may have potentially contributed to the complaint incident.All blades were present and fully bonded to the balloon material.No other issues were identified during the product analysis.

Brand Name
WOLVERINE CORONARY CUTTING BALLOON
Common Device Name
CATHETER, PERCUTANEOUS TRANSLUMINAL CORONARY ANGIOPLASTY (PTCA), CUTTING/SCORING
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10111213
Report Number2134265-2020-07053
Device Sequence Number3817044
Product Code NWX
UDI-Device Identifier08714729888260
UDI-Public08714729888260
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P950020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/10/2021
Device Model Number3854
Device Catalogue Number3854
Device Lot Number0024911341
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2020
Initial Date Received by Manufacturer 05/11/2020
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date07/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1